Alert archive / New York / Flash Flood Warnings in 2005

Flash Flood Warning 10, NWS Albany, NY

June 10, 2005Warren County, Washington County, New York

NWS Albany, NY issued this flash flood warning at Jun 10, 2005, 4:35 PM EDT for Warren County, Washington County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2005, 4:35 PM EDT (20:35 UTC)
Expired
Jun 10, 2005, 7:30 PM EDT
In force
3 hr
Issued by
NWS Albany, NY
Area
Counties, with a storm outline in the text

Counties Warren County, NY, Washington County, NY

The radar

The Burlington radar (KCXX), 101 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.6 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2005-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 769 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2005-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
769 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
667 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KALY 102036
FFWALY
NYC113-115-102330-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
435 PM EDT FRI JUN 10 2005

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WARREN COUNTY IN EAST CENTRAL NEW YORK
  WASHINGTON COUNTY IN EAST CENTRAL NEW YORK

* UNTIL 730 PM EDT

* AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROGERS ROCK
  CAMPGROUND...EAGLE POINT CAMPGROUND...CHESTERTOWN...WHITEHALL...
  HULETTS LANDING...HAGUE AND BOLTON LANDING.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES OF RAIN ARE POSSIBLE IN 
THE WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED 
BRIDGES...DIPS...OR LOW WATER CROSSINGS. TURN AROUND...DONT DROWN. 
NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO 
ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

LAT...LON 4355 7384 4351 7316 4384 7308 4381 7388

$$

SND

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 4:25 PM EDT, 10 minutes earlier.

Area forecast discussion, Jun 10, 4:25 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
425 PM EDT FRI JUN 10 2005

.SYNOPSIS...HOT HUNID AND UNSTABLE AIR MASS DOMINATES MOST OF THE
EASTERN THIRD OF THE COUNTRY.  BOUNDARY BETWEEN TROPICAL AIR MASS
AND COOLER AIR LIES JUST NORTH OF THE CANADIAN BORDER.

.SHORT TERM (THIS AFTERNOON THROUGH SATURDAY NIGHT)...HAZY...HOT...
AND HUMID WEATHER WILL CONTINUE WITH AIR-MASS TYPE THUNDERSTRORMS
DRIVEN BY DAYTIME HEATING AND DIMINISHING DURING THE LATE EVENING
HOURS WITH THE LACK OF SOLAR HEATING. SOME FLOODING HAS ALREADY
BEEN REPORTED FROM THESE STORMS TODAY. SOUNDINGS INDICATE MORE
MOISTURE TODAY THAN YESTERDAY.  MODELS AND NCEP BOTH INDICATED
FRONT WOULD DRIFT SOUTHWARD TO JUST NORTH OF THE BORDER AND STALL
TODAY...BUT OBSERVED CONDITIONS SUGGEST FRONT MAY BE PUSHING
A BIT FARTHER SOUTH. THE BERMUDA HIGH HANGS TOUGH AND THE TRIPLE
H WEATHER WILL CONTINUE THROUGH THE PERIOD. MID LEVEL STEERING WINDS
WILL CONTINUE TO BE FAIRLY LIGHT THIS EVENING (10 TO 15 KNOTS) AND
SATURDAY ALONG WITH PW VALUES NEAR 2 INCHES...ABOUT TWICE NORMAL FOR
THIS TIME OF YEAR...SO CONDITIONS WILL FAVOR HP CELLS THAT WILL BE
SLOW MOVERS...TRAIN...BACK BUILD ALONG BOUNDARIES FROM PRIOR
CONVECTION. THUS MAY GET LOCALIZED PRECIP OF 3 INCHES OR MORE
IN A 1 TO 2 HOUR PERIOD.
&&

.LONG TERM (SUNDAY THROUGH FRIDAY)...THE BERMUDA HIGH CONTINUES
TO HOLD OVER THE SOUTHEASTERN STATES. ONE CONCERN AS WE GO INTO
THE BEGINNING OF THE WEEK REGARDS THE REMAINS OF TROPICAL STORM
ARLENE WHICH IS PROGGED TO TRACK UP THE MISSISSIPPI VALLEY ON
SUNDAY WITH A WEAK LOW LEVEL JET OFF THE GULF STREAM INTO THE
SOUTHEASTERN STATES.  A CONVERGENCE ZONE BECOMES ESTABLISHED
OVER THE REGION BETWEEN THE BERMUDA HIGH AND A SECOND HIGH
OVER EASTERN QUEBEC...WITH A LOW OFF THE MARITIMES BRINGING
A BACK-DOOR FRONT CLOSE TO OUR AREA ON MONDAY AS A WEAK LOW
MOVES IN FROM THE WEST. THE TWO MODELS DIFFER CONSIDERABLY
REGARDING CAPES SUNDAY AFTERNOON...THE GFS HAS VERY LOW VALUES
OF LESS THAN 500 OVER MOST OF OUR AREA WHILE THE NAM VALUES
ARE 1100 TO OVER 1300. THE GFS AND NCEP BRING A WARM FRONT
CLOSELY FOLLOWED BY A COLD FRONT THROUGH THE REGION DURING
MONDAY NIGHT WITH THE COLD FRONT AT OUR SOUTHERN BOUNDARY AT
12Z TUESDAY. IT LOOKS LIKE UNSETTLED WEATHER WILL FOLLOW
WITH THE AIR MASS BOUNDARY STALLING JUST SOUTH OF THE REGION
AS A CLOSED 500 HPA LOW SLOWLY TRACKS FROM THE MIDWEST INTO THE
OHIO VALLEY BY MIDDAY FRIDAY.
&&

.AVIATION...MVFR TO IFR CONDITIONS IN SHOWERS AND TSTORMS
WILL MOVE ACROSS THE SOUTHERN ADIRIONDACKS AND THE MOHAWK
VALLEY AND DRIFT SOUTH INTO THE CAPITAL REGION...MID HUDSON
REGION...AND BERKSHIRES THIS AFTERNOON AND PERSIST INTO
THIS EVENING. CONDITIONS ACROSS THE CATKILLS...MID HUDSON
REGION...AND LITCHFIELD COUNTY CT ARE LIKELY TO DETERIORATE
TO MVFR/IFR IN SCATTERED THUNDERSTORMS AND HAZE. CONDITIONS
WILL BE MVFR TO IFR IN SHOWERS...THUNDERSTORMS...AND FOG
OVERNIGHT...WITH SOME IMPROVEMENT SATURDAY BUT HAZE WILL
LIKELY KEEP VISIBILITY CLOSE TO MVFR.
&&

.HYDROLOGY...MAIN PROBLEM WILL BE HEAVY RAIN FROM SLOW
MOVING AND TRAINING HP CELLS. THEY ARE LIKELY TO CAUSE A
SIGNIFICANT FLOW INCREASE ON THE MOHAWK RIVER UPSTREAM
OF FONDA ALONG WITH STREAMS ON THE NORTHERN MOHAWK VALLEY.
THESE HEAVY RAINS ARE LIKELY TO MIGRATE SOUTHWARD INTO THE
CATSKILLS...CAPITAL REGION...AND BERKSHIRES THIS EVENING
AND POSSIBLY FARTHER SOUTHWARD LATER TONIGHT.  WE HAVE
EXPANDED THE FLOOD WATCH TO INCLUDE THE ENTIRE FORECAST
AREA THROUGH 6AM SATURDAY. BUILT UP AREAS WILL ESPECIALLY
BE VULNERABLE TO FLOODING.
&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH NOON TODAY THROUGH 6 AM SATURDAY CTZ001-013
MA...FLOOD WATCH NOON TODAY THROUGH 6 AM SATURDAY MAZ001-025
NY...FLOOD WATCH NOON TODAY THROUGH 6 AM SATURDAY ALL ALY ZONES
VT...FLOOD WATCH NOON TODAY THROUGH 6 AM SATURDAY VTZ013>015.
&&

KILPATRICK
Hazardous weather outlook, Jun 10, 1:49 PM EDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
149 PM EDT FRI JUN 10 2005

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-111100-
BENNINGTON VT-EASTERN ALBANY NY-EASTERN COLUMBIA NY-
EASTERN DUTCHESS NY-EASTERN GREENE NY-EASTERN RENSSELAER NY-
EASTERN SCHENECTADY NY-EASTERN ULSTER NY-EASTERN WINDHAM VT-
HAMILTON NY-MONTGOMERY NY-NORTHERN BERKSHIRE MA-NORTHERN FULTON NY-
NORTHERN HERKIMER NY-NORTHERN LITCHFIELD CT-NORTHERN SARATOGA NY-
NORTHERN WARREN NY-NORTHERN WASHINGTON NY-SCHOHARIE NY-
SOUTHEAST WARREN NY-SOUTHERN BERKSHIRE MA-SOUTHERN FULTON NY-
SOUTHERN HERKIMER NY-SOUTHERN LITCHFIELD CT-SOUTHERN SARATOGA NY-
SOUTHERN WASHINGTON NY-WESTERN ALBANY NY-WESTERN COLUMBIA NY-
WESTERN DUTCHESS NY-WESTERN GREENE NY-WESTERN RENSSELAER NY-
WESTERN SCHENECTADY NY-WESTERN ULSTER NY-WESTERN WINDHAM VT-
149 PM EDT FRI JUN 10 2005

.DAY ONE...

A FLOOD WATCH IS IN EFFECT FROM NOON TODAY THROUGH 6 AM SATURDAY
MORNING AS THUNDERSTORMS WHICH WILL DEVELOP TODAY AND CONTINUE INTO
THE OVERNIGHT HOURS MAY PRODUCE FLASH FLOODING. PLEASE REFER TO FLOOD
WATCH PRODUCT FOR ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...
WARM AND HUMID AIRMASS WILL DOMINATE THE WEATHER WITH A
CHANCE OF THUNDERSTORMS EACH DAY THROUGH TUESDAY...ESPECIALLY
DURING THE AFTERNOON AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND
THIS EVENING IF FLASH FLOODING OCCURS. PLEASE SEND ANY RAINFALL
MEASUREMENTS OF 1.5 INCHES OR MORE TO THE NATIONAL WEATHER SERVICE.

In the hours before

Local storm report, Jun 10, 4:08 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
408 PM EDT FRI JUN 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0357 PM     FLASH FLOOD      ROUND LAKE              42.94N 73.80W
06/10/2005                   SARATOGA           NY   EMERGENCY MNGR

            SEVERAL ROADS FLOODED/CLOSED. REPORT OF OVER 2 INCHES OF
            RAIN.

&&

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 2:35 PM EDTSevere Thunderstorm WarningALYSaratoga55 min
Jun 10, 3:47 PM EDTFlash Flood WarningALYSaratoga3 hr

Nearby

Flash Flood Warnings in New York, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.